CASE REPORTS
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

Hepatitis C virus (HCV) reactivation caused by steroid therapy for dermatomyositis.

A Japanese woman was treated with injectable methylprednisolone and oral prednisolone for dermatomyositis. On admission, her serum was positive for anti-hepatitis C virus (HCV) antibodies, although HCV RNA was undetectable on polymerase chain reaction. Glucocorticoid therapy improved the dermatomyositis; however, the serum alanine aminotransferase levels rapidly increased, with positive serum HCV RNA and a high viral titer. Both parameters decreased in association with prednisolone tapering, whereas dermatomyositis subsequently recurred and the administration of glucocorticoid therapy was repeated. The serum alanine aminotransferase and HCV RNA levels subsequently increased in a similar manner to that observed after the first course of therapy. Liver enzymes and the viral load should be monitored in anti-HCV-positive patients receiving immunosuppressives, even if serum HCV RNA is negative.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app